Alert archive / California / Wind Advisories in 2009

Wind Advisory 9, NWS Sacramento, CA

March 26, 2009

NWS Sacramento, CA issued this wind advisory at Mar 26, 2009, 4:12 AM PDT. It took effect at Mar 26, 2009, 12:00 PM PDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 26, 2009, 4:12 AM PDT (11:12 UTC)
In effect from
Mar 26, 2009, 12:00 PM PDT
Expired
Mar 26, 2009, 7:00 PM PDT
In force
7 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSTO 261112
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
412 AM PDT THU MAR 26 2009

...GUSTY NORTH WINDS TO DEVELOP OVER PORTIONS OF THE INTERIOR OF
NORTHERN CALIFORNIA TODAY AND TONIGHT...

.A LOW PRESSURE SYSTEM MOVING THROUGH THE GREAT BASIN AND HIGH
PRESSURE BUILDING INTO THE PACIFIC NORTHWEST WILL BRING STRONG AND 
GUSTY NORTHERLY WINDS TO PORTIONS OF THE INTERIOR OF NORTHERN
CALIFORNIA THIS AFTERNOON AND AGAIN TONIGHT.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT:
HTTP://WEATHER.GOV/SACRAMENTO.

CAZ015>018-270200-
/O.NEW.KSTO.WI.Y.0009.090326T1900Z-090327T0200Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
412 AM PDT THU MAR 26 2009

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM PDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...FOR THE SACRAMENTO VALLEY...CARQUINEZ STRAIT AND DELTA
AREAS WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM PDT THIS EVENING.

SUSTAINED NORTHERLY WINDS OF AROUND 25 MPH WITH GUSTS TO NEAR 40
MPH ARE EXPECTED OVER THE SACRAMENTO VALLEY...CARQUINEZ STRAIT AND
DELTA AREAS THIS AFTERNOON.

WINDS SHOULD DECREASE EARLY THIS EVENING. 

A WIND ADVISORY MEANS THAT WINDS OF 25 MPH OR GUSTS TO 40 MPH OR
HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CAZ064-068-069-270200-
/O.NEW.KSTO.WI.Y.0010.090327T0600Z-090327T1800Z/
CLEAR LAKE/SOUTHERN LAKE COUNTY-WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
412 AM PDT THU MAR 26 2009

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...FOR THE SIERRA NEVADA AND SOUTHERN LAKE COUNTY WHICH
IS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT FRIDAY.

SUSTAINED NORTHEAST WINDS AROUND 25 MPH WITH GUSTS OVER 40 MPH ARE
EXPECTED TO DEVELOP OVER THE SIERRA NEVADA AND PORTIONS OF
SOUTHERN LAKE COUNTY TONIGHT. THE STRONGEST WINDS ARE EXPECTED TO
OCCUR OVER RIDGES...AND IN FAVORED SOUTHWEST TO NORTHEAST
ORIENTED CANYONS AND VALLEYS.

THE STRONG WINDS SHOULD DECREASE FRIDAY MORNING. 

A WIND ADVISORY MEANS THAT WINDS OF 25 OR GUSTS TO 40 MPH OR
HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
JHM
3 follow-up statements
000 
WWUS76 KSTO 261807
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
1107 AM PDT THU MAR 26 2009

...GUSTY NORTH WINDS EXPECTED OVER PORTIONS OF THE INTERIOR OF
NORTHERN CALIFORNIA TODAY AND TONIGHT...

.A LOW PRESSURE SYSTEM MOVING THROUGH THE GREAT BASIN AND HIGH
PRESSURE BUILDING INTO THE PACIFIC NORTHWEST WILL BRING STRONG
AND GUSTY NORTHERLY WINDS TO PORTIONS OF THE INTERIOR OF NORTHERN
CALIFORNIA THIS AFTERNOON AND AGAIN TONIGHT.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT:
HTTP://WEATHER.GOV/SACRAMENTO.

CAZ019-270200-
/O.EXA.KSTO.WI.Y.0009.090326T1900Z-090327T0200Z/
NORTHERN SAN JOAQUIN VALLEY-
1107 AM PDT THU MAR 26 2009

...WIND ADVISORY IN EFFECT UNTIL 7 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM PDT THIS EVENING. 

NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH LATER THIS
AFTERNOON. LOCAL GUSTS TO 40 MPH ARE POSSIBLE IN THE LATE
AFTERNOON AND EARLY EVENING...BEFORE WINDS DECREASE LATER THIS
EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 25 MPH OR GUSTS TO 40 MPH OR
HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CAZ015>018-270200-
/O.CON.KSTO.WI.Y.0009.090326T1900Z-090327T0200Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
1107 AM PDT THU MAR 26 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING. 

NORTHERLY WINDS WILL INCREASE TO 25 TO 35 MPH LATER THIS
AFTERNOON. LOCAL GUSTS TO 40 MPH ARE POSSIBLE IN THE LATE
AFTERNOON AND EARLY EVENING...BEFORE WINDS DECREASE LATER THIS
EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 25 MPH OR GUSTS TO 40 MPH OR
HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CAZ064-068-069-270200-
/O.CON.KSTO.WI.Y.0010.090327T0600Z-090327T1800Z/
CLEAR LAKE/SOUTHERN LAKE COUNTY-WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
1107 AM PDT THU MAR 26 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
11 AM PDT FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
11 AM PDT FRIDAY. 

SUSTAINED NORTHEAST WINDS AROUND 25 MPH WITH GUSTS OVER 40 MPH
ARE EXPECTED TO DEVELOP OVER THE SIERRA NEVADA AND PORTIONS OF
SOUTHERN LAKE COUNTY TONIGHT. THE STRONGEST WINDS ARE EXPECTED TO
OCCUR OVER RIDGES...AND IN FAVORED SOUTHWEST TO NORTHEAST
ORIENTED CANYONS AND VALLEYS.

THE STRONG WINDS SHOULD DECREASE FRIDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 25 OR GUSTS TO 40 MPH OR
HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

SG
000 
WWUS76 KSTO 262304
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
404 PM PDT THU MAR 26 2009

CAZ064-068-069-270015-
/O.CAN.KSTO.WI.Y.0010.090327T0600Z-090327T1800Z/
CLEAR LAKE/SOUTHERN LAKE COUNTY-WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
404 PM PDT THU MAR 26 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND
ADVISORY. 

GUSTY WINDS OVERNIGHT ARE EXPECTED TO BE MORE LOCALIZED SO THE
WIND ADVISORY HAS BEEN CANCELLED. LOCAL WIND GUSTS OVER 40 MPH ARE
POSSIBLE TONIGHT AND EARLY FRIDAY MORNING.  

$$

CAZ015>019-270200-
/O.CON.KSTO.WI.Y.0009.000000T0000Z-090327T0200Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-
404 PM PDT THU MAR 26 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING. 

NORTHWEST WINDS OF 20 TO 30 MPH WILL CONTINUE INTO THIS EVENING. LOCAL
GUSTS TO 35 MPH ARE POSSIBLE. WINDS WILL GENERALLY DECREASE AFTER
SUNSET...THOUGH LOCALLY GUSTY WINDS ARE POSSIBLE ALONG THE WEST
SIDE OF THE SACRAMENTO VALLEY AND DELTA AREAS TONIGHT.  

STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

SG
000 
WWUS76 KSTO 270147
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
647 PM PDT THU MAR 26 2009

CAZ015>019-270300-
/O.EXP.KSTO.WI.Y.0009.000000T0000Z-090327T0200Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-
647 PM PDT THU MAR 26 2009

...WIND ADVISORY WILL EXPIRE AT 7 PM PDT THIS EVENING...

THE WIND ADVISORY FOR THE SACRAMENTO AND NORTHERN SAN JOAQUIN
VALLEYS AND DELTA WILL EXPIRE AT 7 PM PDT THIS EVENING.

ALTHOUGH WINDS WILL REMAIN BREEZY OVER THE AREA THROUGH THE
EVENING HOURS...THEY ARE EXPECTED TO REMAIN BELOW ADVISORY
CRITERIA THROUGH THE NIGHT. THEREFORE THE WIND ADVISORY WILL BE
ALLOWED TO EXPIRE. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Mar 26, 3:55 AM PDT, 17 minutes earlier.

Area forecast discussion, Mar 26, 3:55 AM PDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
355 AM PDT THU MAR 26 2009

.DISCUSSION...
UPPER LEVEL LOW NEAR KSLC WILL BE DROPPING TOWARDS THE 4-CORNERS
AREA TODAY WHILE THE UPPER LEVEL JET DIVES SEWD ACROSS NV. NORCAL
WILL BE ON THE SUBSIDENCE...LARGE SCALE DESCENT SIDE OF THE JET
TODAY. MOSTLY HIGH LEVEL MOISTURE WAS STREAMING SEWD OVER NORCAL AS
MOISTURE SPILLS OVER THE AMPLIFIED ERN PAC RIDGE EXTENDING INTO
B.C./WRN CANADA. NOW A DECK OF MID CLOUDS HAS FORMED OVER THE HIGHER
TERRAIN. PRESSURE RISES OVER THE PAC NW ARE INCREASING NLY GRADIENTS
WITH MFR-RDD GRADIENT UP TO 6 MBS AT 09Z. FORECAST GRADIENTS
INCREASE TO 8 TO 9 MBS FROM MFR-SAC TODAY WITH POTENTIAL FOR A
SOMEWHAT MARGINAL WIND ADVISORY EVENT. THE WINDS ALOFT ARE NOT
OVERLY IMPRESSIVE...GENERALLY LESS THAN 40 KTS...BUT THE GRADIENT
ALONE AND THE FORECAST STRONG MID LEVEL CAA SUGGEST STEEPENING LAPSE
RATES AND GOOD POTENTIAL TO VERIFY THE SUSTAINED WIND SPEEDS OF 25
MPH OVER MUCH OF THE SAC VLY/DELTA AREA TODAY. HAVE ISSUED WIND
ADVSRYS FOR THESE AREAS. ADIABATIC WARMING EFFECTS ARE EXPECTED TO
OFFSET THE MID LEVEL CAA RESULTING IN SLIGHT WARMING OVER INTERIOR
NORCAL.

AS THE UPPER JET DROPS FURTHER S TONIGHT...PRESSURE RISES OVER THE
INTERIOR MTN WEST WILL SWITCH AND INCREASE GRADIENTS TO A NE/ELY
GRADIENT...AT ABOUT 6 TO 8 MBS BETWEEN 06Z-12Z FRI. BUFKIT FOR BLU
ALSO SHOWS AN INCREASE IN THE 1 TO 2 THOUSAND FT LEVEL TO AROUND 40
KTS CAUSING A LOCALLY STRONG KATABATIC WIND FROM THE SIERNEV AND
INTO A PORTION OF THE COASTAL RANGE...ZONE 64 LAKE CO. 925 MBS WINDS
SUGGEST A NLY BARRIER JET WILL FORM ON THE W SIDE OF THE VALLEY OR A
PORTION OF THE COASTAL RANGE WITH PEAK SPEEDS AROUND 44 KTS IN THE
VCNTY OF NAPA/SRN LAKE/SOLANO CO AREAS. THIS PHENOMENON USUALLY
BEGINS AROUND MIDNIGHT AND LASTS UNTIL LATE MORNING WHEN THE UPSLOPE
FLOW BEGINS TO WEAKEN THE DOWNSLOPE FLOW. AGAIN THIS LOOKS LIKE
SOMEWHAT OF A MARGINAL EVENT FOR THE SIERNEV AND LAKE CO BUT WE
EXPECT TO VERIFY ON 40+ MPH WIND GUSTS IN THESE AREAS. A STRONG
KATABATIC WIND COULD DEVELOP OFF THE VACA MTNS AT TIMES AS WELL
GIVEN THIS PATTERN.

HIGH PRESSURE IS FORECAST TO BUILD OVER THE AREA ON FRI AS THE LOW
PRESSURE SYSTEM MOVES FROM KSLC ACROSS THE DESERT SW AND INTO THE
SRN PLAINS. SYNOPTIC WARMING IS FORECAST TO BRING A VERY MILD DAY TO
NORCAL WITH TEMPS REACHING NEAR 80 IN THE NRN SAC VLY.

THE NEXT SHORT WAVE FROM THE PACIFIC IS FORECAST TO WEAKEN THE RIDGE
OVER THE INTERIOR OF NORCAL ON SAT RESULTING IN COOLING FOR THE
WEEKEND...AND POSSIBLY MORE GUSTY NLY WINDS ON SUN. THERE IS A
CONSIDERABLE DIFFERENCE BETWEEN THE GFS/ECMWF WITH THIS SHORT WAVE
AS THE ECMWF SHOWS LESS AMPLITUDE THAN THE GFS. FOR NOW WE FAVOR THE
GFS AS THIS FOLLOWS THE CLIMATOLOGICAL PATTERN OF MIGRATORY SHORT
WAVES INTO THE GREAT BASIN AT THIS TIME OF YEAR.     JHM

.EXTENDED (MONDAY THROUGH THURSDAY)...
TEMPERATURES ARE EXPECTED TO WARM UP ON MONDAY WITH 850MB
TEMPERATURES AND 1000-500MB THICKNESSES RISING AS THE RIDGE OF HIGH
PRESSURE OVER THE EASTERN PACIFIC NUDGES INTO NORTHERN CALIFORNIA.
THE MODELS STILL HAVE VARIED SOLUTIONS WITH THE TRACK AND TIMING OF
THE TROUGH FOR TUESDAY THROUGH THURSDAY. THE 06Z OPERATIONAL GFS
DEEPENS THE TROUGH OVER THE GREAT BASIN ON WEDNESDAY. THE GFS
ENSEMBLE SPREAD IS AROUND 70M INDICATING VARIED SOLUTIONS FOR THE
PERIOD. THE 00Z ECMWF HAS A WEAKER SHORTWAVE THAT PROGRESSES EAST
ACROSS CANADA AND THE NORTHERN STATES. ANOTHER TROUGH IS ALONG THE
PACIFIC NORTHWEST COAST ON WEDNESDAY AND DIGS OVER THE WEST COAST ON
THURSDAY ON THE 00Z ECMWF. THE CURRENT FORECAST LEANS MORE TOWARDS
THE GFS WITH A DRY FORECAST AND NEAR TO SLIGHTLY ABOVE NORMAL
TEMPERATURES. THE NORTHERLY GRADIENT WILL PICK UP BEHIND THE TROUGH
TUESDAY NIGHT INTO WEDNESDAY BRINGING BREEZY AND GUSTY NORTHERLY
WINDS AGAIN. ALTHOUGH IF THE ECMWF IS CORRECT WE COULD SEE A CHANCE
OF PRECIPITATION IN THE NORTHERN MOUNTAINS ON THURSDAY.   HSO

&&

.AVIATION...
VFR CONDITIONS ARE EXPECTED THROUGH FRIDAY AS NORTHERN CALIFORNIA IS
BETWEEN A RIDGE OF HIGH PRESSURE OVER THE EASTERN PACIFIC AND A
TROUGH OF LOW PRESSURE OVER THE GREAT BASIN. NORTHERLY WINDS ARE
EXPECTED TO INCREASE TODAY WITH THE STRENGTHENING OF THE SURFACE
PRESSURE GRADIENT AS LOW PRESSURE DEEPENS OVER THE GREAT BASIN.
NORTHWESTERLY TO NORTH WINDS OF 20 TO 30 KTS WITH GUSTS UP TO 35 KTS
ARE EXPECTED IN THE VALLEY BEGINNING AROUND 18Z TODAY. THE WINDS
WILL DECREASE IN THE THE VALLEY OVERNIGHT AS THE ATMOSPHERE
DECOUPLES. NORTHEASTERLY WINDS GUSTS UP TO 55 KTS ARE EXPECTED
THROUGH FAVORABLY ORIENTED CANYONS AND OVER RIDGES.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM NOON TODAY TO 7 PM PDT THIS EVENING FOR CARQUINEZ
STRAIT AND DELTA-CENTRAL SACRAMENTO VALLEY-NORTHERN SACRAMENTO
VALLEY-SOUTHERN SACRAMENTO VALLEY.

WIND ADVISORY FROM 11 PM THIS EVENING TO 11 AM PDT FRIDAY FOR CLEAR
LAKE/SOUTHERN LAKE COUNTY-WEST SLOPE NORTHERN SIERRA NEVADA-WESTERN
PLUMAS COUNTY/LASSEN PARK.

&&
Hazardous weather outlook, Mar 25, 6:00 AM PDT, 22 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
600 AM PDT WED MAR 25 2009

CAZ013>019-063-064-066>069-261400-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
600 AM PDT WED MAR 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

HIGH PRESSURE WILL BUILD INTO OREGON AND THE GREAT BASIN THURSDAY
AND FRIDAY RESULTING IN THE POTENTIAL FOR NORTHERLY AND
NORTHEASTERLY BREEZY TO WINDY CONDITIONS ACROSS MUCH OF THE REGION
THURSDAY AFTERNOON THROUGH FRIDAY.  WINDS IN THE CENTRAL VALLEY MAY
WEAKEN SOMEWHAT DURING THE OVERNIGHT HOURS.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

JCLAPP

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 4:12 AM PDTWind AdvisorySTO12 hr

Nearby

Wind Advisories in California, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.